Alert archive / Missouri / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 12, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 6, 2026, 9:01 PM CST for 4 counties in Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2026, 9:01 PM CST (03:01 UTC)
- Expired
- Mar 6, 2026, 9:30 PM CST
- In force
- 29 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cooper County, MO, Howard County, MO, Pettis County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 5:45 PM CST | Tornado Watch | SPC | 9 hr |
| Mar 6, 8:18 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 981 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 6:16 PM CST, 2 hours 45 minutes earlier. Its key messages:
- Primary severe threat for the entire CWA will occur after 9PM. A line of showers and thunderstorms is expected to move through, with wind gusts being the primary hazard.
- Discrete thunderstorms may develop in northeastern Kansas/northwestern Missouri ahead of the cold front early this evening. These cells would be capable of all severe hazards.
- Storms moving northward from Oklahoma may impact southern portions of the CWA, but the threat is more conditional.
- Next chance of strong to severe storms will be on Tuesday.
Area forecast discussion, Mar 6, 6:16 PM CST, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 616 PM CST Fri Mar 6 2026 .KEY MESSAGES... - Primary severe threat for the entire CWA will occur after 9PM. A line of showers and thunderstorms is expected to move through, with wind gusts being the primary hazard. - Discrete thunderstorms may develop in northeastern Kansas/northwestern Missouri ahead of the cold front early this evening. These cells would be capable of all severe hazards. - Storms moving northward from Oklahoma may impact southern portions of the CWA, but the threat is more conditional. - Next chance of strong to severe storms will be on Tuesday. && .DISCUSSION... Issued at 341 PM CST Fri Mar 6 2026 As of early Friday afternoon, a band of weakening showers and thunderstorms continues to impact the south and eastern portions of the CWA with stratus building into the area from the west. An area of surface low pressure currently sits to our north, linked to another surface low over central Kansas by a cold front. In the coming hours, a mid-level impulse will be ejected eastward out ahead of the larger mid/upper-level trough. Generally speaking, a narrow band of counties in northwest Missouri and spots along the eastern CWA border have been the only areas to see much clearing or peaks of sunshine today. Unsurprisingly, areas that have been largely enveloped by clouds and precipitation this morning have struggled to break into the 70s, with many locations central to the KC metro hovering around the low to mid 60s since daybreak this morning. In some ways, how the earlier part of the day has transpired has alleviated some uncertainty as we head into the late afternoon and early evening. However, uncertainty has not been eliminated, and recent model guidance and sounding data has led to further questioning about this evening's order of events. The greatest and most widespread severe threats are associated with a QLCS that moves through ahead of a cold frontal passage late this tonight. What happens between now and the cold frontal passage is tricky, but current thinking is that between now and roughly 00Z, showers/storms will be mostly pop-up-esque, with an exception for northeastern Kansas and northwestern Missouri. Assuming there are no or very limited changes to the environment, it is unlikely that we will see organized, discrete convection initiating in the majority warm sector. The cap appears to have mostly eroded by evaporative cooling, and low/mid-level lapse rates for central and southern portions of the CWA don't do much to impress currently. The daytime precipitation and cloud cover has largely inhibited our ability to destabilize via insolation so far, though the observed breaks in cloud cover in NE Kansas and NW Missouri may allow for some more organized discrete convection ahead of the cold front. However, even if discrete cells form in these areas, it is unclear whether they will be able to realize their "full" severe potential before getting undercut by the cold front. However, should discrete storms develop here, this would be the area with the greatest tornado and hail threat. At the time of writing, convection is initiating in portions of WFO Tulsa's area. Recent CAM guidance has picked up on this development and has been moving it northward through the evening with a resurgence of moisture and instability into our area as deep layer moisture flux convergence increases to our south and west. Should the local environment improve, these storms could create problems for the southern portion of our CWA, primarily after 00Z. Our shear profile is more than adequate to support severe convection (0-6km bulk shear >40kt in latest mesoanalysis), so if we are able to successfully rebound from AM/early PM convection and destabilize via WAA, we could see a greater severe threat with these storms. We are also beginning to note some clearing just west of the MO/KS state line which could also support destabilization. We could see all hazard types with these storms, but there is more uncertainty regarding how the environment will evolve ahead of them, thus leading to questions regarding storm behavior. Confidence regarding tonight's QLCS event remains much higher, regardless of what occurs ahead of the cold front. We expect any initial development in NE Kansas and NW Missouri to grow upscale by 02Z-03Z, then moving through the entire CWA before exiting by 10Z. Deep layer shear continues to be greatest along the leading edge of the front with moderate instability. More recent model runs suggest that the 0-3km shear vector aligns slightly more perpendicular to the line which may increase potential for embedded mesovortices along the line. Still, the main threat would be severe wind gusts as the line moves through. Despite training precipitation this morning, the progressive nature of the line tonight should limit hydrological impacts. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 602 PM CST Fri Mar 6 2026 Convection is currently ongoing east of the KC metro toward central Missouri and northwest of the terminals closer to the cold front, but all terminals remain precipitation free at this time. A line of showers and thunderstorms is likely to impact STJ between 330z and 530z and the KC metro terminals between 430z and 07z, with gusty WNW winds and heavy rain leading to reduced VIS along the leading edge of the line. Otherwise, CIGs at the moment are between 2500 and 3500 feet, with all terminals likely to become solidly MVFR (CIGs around 1500 ft) by around 7z tonight, with conditions improving to VFR by around 16z Saturday morning. Breezy southerly winds will turn northwesterly behind the front, with sustained winds around 10 to 12 knots and gusts up to 20 knots. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Macko AVIATION...BMW
Hazardous weather outlook, Mar 6, 5:06 AM CST, 15 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0506 AM CST Fri Mar 06 2026 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071106- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0506 AM CST Fri Mar 06 2026 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... - Multiple rounds of showers and thunderstorms possible overnight into Friday morning. A few storms could produce hail approaching quarter size. - Conditional threat for supercells capable of producing all severe hazards Friday afternoon and evening. - A line of showers and thunderstorms are likely late Friday night out ahead of an approaching cold front, with damaging wind gusts being the primary hazard. - Cooler behind the front on Saturday, but temperatures quickly rebound to above normal by Sunday and into Monday. - Another chance for strong to severe storms on Tuesday.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 7:09 PM CST | Severe Thunderstorm Warning | EAX | Bates | 36 min |
| Mar 6, 7:40 PM CST | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 35 min |
| Mar 6, 10:44 PM CST | Severe Thunderstorm Warning | EAX | Platte | 46 min |
| Mar 6, 11:23 PM CST | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Platte | 37 min |
| Mar 6, 11:26 PM CST | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 34 min |
| Mar 6, 11:35 PM CST | Tornado Warning | EAX | Jackson | 25 min |
| Mar 6, 11:50 PM CST | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Platte, Ray | 40 min |
| Mar 7, 12:53 AM CST | Special Weather Statement | EAX | Johnson, Lafayette | 37 min |
| Mar 7, 1:19 AM CST | Special Weather Statement | EAX | Chariton | 26 min |
| Mar 7, 1:32 AM CST | Special Weather Statement | EAX | Saline | 28 min |
| Mar 7, 1:41 AM CST | Special Weather Statement | EAX | Randolph | 34 min |
| Mar 7, 1:49 AM CST | Special Weather Statement | EAX | Cooper | 26 min |
| Mar 7, 2:04 AM CST | Special Weather Statement | EAX | Henry | 26 min |
| Mar 7, 7:40 AM CST | River Flood Warning | EAX | Cooper | 22 hr |
| Mar 7, 12:41 AM CST | River Flood Warning | EAX | Linn | 68 hr |
| Mar 7, 4:47 AM CST | River Flood Warning | EAX | Miami | 43 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.